EconPapers    
Economics at your fingertips  
 

Dynamic optimal portfolio choice in a jump-diffusion model with investment constraints

Xing Jin and Kun Zhang ()

Journal of Banking & Finance, 2013, vol. 37, issue 5, 1733-1746

Abstract: We consider the dynamic portfolio choice problem in a jump-diffusion model, where an investor may face constraints on her portfolio weights: for instance, no-short-selling constraints. It is a daunting task to use standard numerical methods to solve a constrained portfolio choice problem, especially when there is a large number of state variables. By suitably embedding the constrained problem in an appropriate family of unconstrained ones, we provide some equivalent optimality conditions for the indirect value function and optimal portfolio weights. These results simplify and help to solve the constrained optimal portfolio choice problem in jump-diffusion models. Finally, we apply our theoretical results to several examples, to examine the impact of no-short-selling and/or no-borrowing constraints on the performance of optimal portfolio strategies.

Keywords: Optimal portfolio choice; Portfolio constraints; Jump-diffusion process; Martingale-duality approach (search for similar items in EconPapers)
JEL-codes: G11 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378426613000423
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jbfina:v:37:y:2013:i:5:p:1733-1746

Access Statistics for this article

Journal of Banking & Finance is currently edited by Ike Mathur

More articles in Journal of Banking & Finance from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-03-31
Handle: RePEc:eee:jbfina:v:37:y:2013:i:5:p:1733-1746